Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

Side effects of Yasmin

Hi there,
I have recently seen my doctor who put me onto Yasmin, I used to take Estelle but because I have PCOS I need a OCP I can take long term and Estelle is apparently not good for that.
Anyway my doctor said Yasmin will be fine, however I have been on it for 6 days now and feel horrible, I feel anxious all the time and depressed, also all I want to do is sleep. Can anyone tell me if this is normal in the begining and if these side effects go away after awhile.
Any suggestions would be great.
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I have been on yasmin almost 3 weeks now and I am also experiencing all the symptoms you describe.
depresssion, so so so tired, bowels are backwards, weight gain and I now have cyctic acne that I didnt have before.
I am going to ride it out for the 6-8 week 'trial' period and fingers crossed I sort myself out soon!
please let me know how you ladies experiencing troubles get on.
good luck
Helpful - 0
Avatar universal
I have been on Yasmin for 2 months now, I was on YAZ over a year prior.  In these two months, I have experienced depression that was never present before, I'm more tired and somedays don't want to get out of bed, my breast are severly tender, my breathing feels off somedays, I'm gaining weight and often feel blotted, I'm more anxious than usual (which is not like me) and I have acne now on my face, neck and back.  I've done a 180 in 2 mths.  This is not me, I have no reason to be sad or tired because I'm usually very athletic (now, my tiredness keeps me from going to the gym as often as I'd like) and a generally happy person.  I blame this pill and question whether to ride out another couple of months or just stop...so I totally feel for you and thought I'd share my experience!!
Helpful - 0
Avatar universal
I would say to try the pill out for a few months, like 3 UNLESS your symptoms get worse. The body needs time to adjust to any bcp and 3 months is the normal. I'm on Yasmin too and never had any problems with it. Yasmin is one of the top bcp that is given to woman with pcos because most woman can tolerate it better then other bcp. The only thing I've found while taking Yasmin (and I think this goes for ALL bcp) it raises my blood pressure a little. But I'm still in the normal range even when it is raised, so it's not a concern for me. These side affects should go away over time, because your body will adjust to being on the pill.
Helpful - 0
Avatar universal
Hello, the only two pills I tried were Yasmin (I am currently still on it and have been on it for 3 years) and Diane 35. I feel absolutely fine with Yasmin! I was so scared when I began to take it (esp. since my doc said I will have to take it forever), but I really feel much better with it than without it. I never gained weight from it either. And I didn't feel anything when I began taking it. Maybe your symptoms are caused by the change you made from Estelle to Yasmin? The hormonal changes may have been too much. Or maybe they are cause by something else?
Generally, from what I've read, the reports are good for Yasmin and women tolerate it very well.
In any case, you should talk to your doctor about it, esp. if the feelings persist!
Helpful - 0

You are reading content posted in the Polycystic Ovarian Syndrome (PCOS) Community

Top Women's Health Answerers
Learn About Top Answerers
Popular Resources
STDs can't be transmitted by casual contact, like hugging or touching.
Syphilis is an STD that is transmitted by oral, genital and anal sex.
Normal vaginal discharge varies in color, smell, texture and amount.
Bumps in the genital area might be STDs, but are usually not serious.
Chlamydia, an STI, often has no symptoms, but must be treated.
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.